Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Treatment for lichenoid dermatosis - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Infections
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   what tests should i ask my doctor to run to rule out more serious diseases with lichenoid dermatosis diagnosis
Doctor :   hello
Doctor :   may i know your age and gender please ?
User :   yes... i had a rash on my lower legs diagnosed to be lichenoid dermatosis
User :   i am male 31 years old
User :   i have read about some very serious causes of lichenoid dermatosis
Doctor :   it is primarily due to inflammation
User :   what tests should be run to identify cause?
User :   it is responding well to fluocinonide applied topically but no effort has been given to root cause
Doctor :   i see
Doctor :   how long have you been applying the medication now ?
User :   2 weeks
Doctor :   in most of the cases the main cause is allergy
Doctor :   allergic reaction to medication or other chemicals, or that it develops as a result of a viral infection
User :   how do i determine what allergy is to? also, what tests would be required to rule out more serious causes such as t-cell lymphoma, rumatoid arthritis, etc.
Doctor :   the medication you are taking is the right one and will take care of it
Doctor :   well those serious conditions are more symptomatic
Doctor :   the test you should get is a antibody titer test
User :   and cell count?
Doctor :   complete blood count
Doctor :   this condition will be cured
Doctor :   but i should tell you that it willtake time
User :   so if i ask for "antibody titer test" and complete blood count it should be possible to rule out more serious causes?
Doctor :   yes
Doctor :   also please do get a hepatitis virus serology done
User :   i have been taking for ~1 year nasal medication NASONEX and stopped when this rash appeared
User :   could this medication cause this reaction?
Doctor :   yes it can be very well be the cause
User :   also... i had vaccination for hepatitis 1 year ago... is it still possible to get hepatitis?
Doctor :   any unprotected sexual intercourse ?
User :   no
User :   married
Doctor :   well then you have nothing to worry about
User :   i will request the tests you have suggested
Doctor :   sure you should do that
User :   the dermatologist said that if the dermatosis responds to the topical sterroid medication that it rules out more serious causes... is this statement true?
Doctor :   yes that is a true fact
User :   as for allergies... what tests could confirm the source of reaction if indeed it is allergy induced?
Doctor :   yes
Doctor :   the tests i have mentioned will ccver that
User :   ok then, i will start there
User :   thank-you for your time
Doctor :   your most welcome
Doctor :   take care
Doctor :   happy holidays
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor